MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3:product analysis confirmed that visually, the device together with an open pouch was returned in a large plastic bag.The pouch was open from 2 of 4 sides of the pouch.The adapter was missing from the tube and wire harness was not wrapped in tape paper when returned.There was a biological contamination on the cuff and murphy eye.Electrically, the resistance from end to end shall be less than 200 ohms, and the actual measurements were 44.1 ohm (red), 20.2 ohms (red with white stripe), 31.6 ohms (blue), and 38.7 ohms (blue with white stripe), all within specification.Functionally, the device was connected to nim system for electrode check and functional test while tube was submerged in a saline solution.The electrode check passed as soon as connected to the nim as well as functional test.The tube was manipulated (pulled out of saline, reshaped, and submerged in saline again) and tested once more resulting in electrode and functional test passing.For further analysis syringe was used to inject 15cc of air into the cuff.The cuff deflated imme diately.There was a visible puncture noted on the cuff, and puncture measured approximately 0.0440 inches (out of specification).A review of the global complaint data showed no other complaints about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that three consecutive 7.0mm trivantage tubes were introduced into the patient's trachea because no electrode check seemed to pass.According to the anesthesiologist, the maximal tube size was used for the patient, and the patient was not under anesthetics at the time of intubation.Also, no lubricant was used on the external walls of the tube.The nim 3.0 neuro was also rebooted multiple times during the procedure, and electrodes re-inserted into the patient interface without it having any impact on the electrode check.The procedure extended for one hour.Thyroidectomy was performed without monitoring, without any patient harm.No patient injury reported.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22518229
Report Number1045254-2025-01791
Device Sequence Number12782133
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)260529(10)0224445553
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0224445553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient SexFemale